Alert archive / New Jersey / Areal Flood Warnings in 2014
Areal Flood Warning 11, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood warning at Mar 31, 2014, 5:33 AM EDT for Middlesex County, New Jersey. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2014, 5:33 AM EDT (09:33 UTC)
- Expired
- Mar 31, 2014, 11:30 AM EDT
- In force
- 6 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Flood severity
- None
County Middlesex County, NJ
The radar
The Philadelphia radar (KDIX), 53 km from the middle of the area, began a volume at 09:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 9.6 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 421 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 358 m²/s²
- 0-3 km storm-relative helicity
- 434 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
238 WGUS41 KPHI 310933 FLWPHI BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 533 AM EDT MON MAR 31 2014 NJC023-311530- /O.NEW.KPHI.FA.W.0011.140331T0933Z-140331T1530Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MIDDLESEX NJ- 533 AM EDT MON MAR 31 2014 THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A * FLOOD WARNING FOR SMALL STREAMS IN... CENTRAL MIDDLESEX COUNTY IN NORTHERN NEW JERSEY... * UNTIL 1130 AM EDT * AT 533 AM EDT MANALAPAN BROOK AT SPOTSWOOD HAD EXCEEDED FLOOD STAGE AND WAS CONTINUING TO RISE. A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED. ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS IMMEDIATELY. LAT...LON 4037 7429 4038 7449 4050 7446 4050 7428 $$ NIERENBERG
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at Mar 31, 4:02 AM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, Mar 31, 4:02 AM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
402 AM EDT MON MAR 31 2014
.SYNOPSIS...
LOW PRESSURE WILL SLOWLY MOVE AWAY FROM THE REGION TODAY AS HIGH
PRESSURE SYSTEM BUILDS IN FOR TONIGHT AND TUESDAY. ANOTHER AREA OF
LOW PRESSURE WILL MOVE THROUGH THE GREAT LAKES AND EASTERN CANADA
WITH ITS ASSOCIATED COLD FRONT PASSING ACROSS THE REGION EARLY
WEDNESDAY. THE FRONT IS THEN FORECAST TO STALL JUST SOUTH OF THE
AREA THE REST OF THE WORK WEEK. ANOTHER LOW PRESSURE SYSTEM
EMERGING FROM THE ROCKIES AND MOVING NORTHEASTWARD TOWARD THE
GREAT LAKES SHOULD FIRST BRING ITS WARM FRONT THROUGH THE REGION
BY FRIDAY WITH ITS COLD FRONT PASSING THROUGH THE REGION EARLY
SATURDAY. A HIGH PRESSURE SYSTEM SHOULD THEN START BUILDING EAST
ON SUNDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE UPPER LEVEL LOW CONTINUES TO PINWHEEL MOISTURE BACK THROUGH THE
REGION FROM THE NORTHEAST. A MEGA SNOW BAND SET UP ACROSS CENTRAL
PENNSYLVANIA AND MARYLAND LATE LAST EVENING THAT DUMPED NEARLY
DOUBLE DIGIT ACCUMULATIONS IN A VERY VERY NARROW SWATH, WHILE MOST
OTHER PLACES REMAINED WARM ENOUGH FOR ALL RAIN.
THE REMNANTS OF THE BANDING WILL SLOWLY SHIFT TOWARDS THE EAST
BEFORE DISSIPATING THIS MORNING SO WE COULD STILL SEE SOME MIXING
ACROSS THE WESTERN BURBS WITH MORE SNOW ACROSS THE HIGHER TERRAIN
AREAS. WE ARE ONLY EXPECTING AROUND AN INCH OR LESS TO FALL THROUGH
THE MORNING HOURS IN THE HIGHER TERRAIN AND BEING THAT IT SHOULD BE
AN ALL FROZEN PTYPE UP THERE WE HAVE CANCELLED THE ADVISORY EARLY.
THE WESTERN BURBS NEVER REALLY SAW MUCH IN THE WAY OF FREEZING RAIN
AS TEMPERATURES STAYED WELL ABOVE FREEZING. MORE OF A MIXTURE OF
RAIN/SNOW/SLEET WILL CONTINUE THROUGH THE MORNING HOURS BUT NOT
REALLY AMOUNT TO MUCH WITH BOUNDARY LAYER TEMPERATURES IN THE
MID-30S AND AN OVERALL LACK OF QPF.
ELSEWHERE WE CONTINUE WITH THE LIKELY TO CATEGORICAL POPS FOR A TIME
THIS MORNING AND KEEP AN ALL LIQUID FORECAST. QPF WILL BE ON THE
ORDER OF A TENTH OR TWO, MOSTLY IN CENTRAL AND NORTHERN NEW JERSEY
BEFORE DRYING OUT LATER THIS MORNING/EARLY AFTERNOON.
WITH THE SYSTEM TO THE EAST LATER THIS MORNING GUSTY NORTH-NORTHWEST
WILL KICK IN AND WE COULD SEE GUSTS REACH CLOSE TO 40MPH FOR A
PERIOD THROUGH THE EARLY AFTERNOON. THERE IS REALLY NOT MUCH COLD
AIR ADVECTION TAKING PLACE WITH THIS SYSTEM AS ALL THE COLD AIR IS
DIRECTLY OVERHEAD...WARMER 850 AND 925MB TEMPERATURES TO OUR
WEST-NORTHWEST.
WITH CLEARING SKIES LATER THIS MORNING AND AMPLE SUNSHINE WE SHOULD
WARM NICELY UNDER THE LATE MARCH SUN. TEMPERATURES SHOULD REBOUND
NEARLY 10 DEGREES FROM YESTERDAYS HIGHS, WHICH OCCURRED EARLY IN THE
MORNING BEFORE DROPPING OFF, AND COME PRETTY CLOSE TO REACHING OUR
SEASONAL AVERAGES. THE WARMING LOW-LEVELS AND SOME DOWNSLOPING
SHOULD HELP TO PUSH US INTO THE MID TO UPPER-50S THIS AFTERNOON SO
WE WENT SLIGHTLY ABOVE GUIDANCE THIS AFTERNOON.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/...
CLEAR SKIES AND A LESSENING WIND TONIGHT WITH RIDGING BUILDING IN
WILL ALLOW FOR BETTER DECOUPLING THAN WE HAVE SEEN THE PAST SEVERAL
NIGHTS. DON'T THINK WE COMPLETELY LOSE THE WINDS THOUGH AND THE
AIRMASS MOVING IN TONIGHT IS NOT SUBSTANTIALLY DRIER, DEWPOINTS DROP
INTO THE UPPER-20S, SO NOT EXPECTING TEMPERATURES TO PLUMMET BUT END
UP BEING AT OR SLIGHTLY BELOW AVERAGE TONIGHT.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
WEAK HIGH PRESSURE OVER THE AREA WILL START OUT THE PD AND EXPECT
DRY AND PLEASANT WX FOR TUESDAY WITH A SUNNY SKY. TUE LOOKS TO BE
THE NICEST DAY OF THE WEEK OVERALL.
BY TUE NIGHT, AN AREA OF LOW PRES NR THE GRTLKS WILL BE MOVG NEWD
AND ITS ASSOCD CDFNT WILL CROSS THE REGION. ATTM, IT APPEARS TO BE
DRY. THIS FRONT WILL STALL SOUTH OF THE AREA.
THEN, BY WED MRNG, AN AREA OF HIGH PRES WILL BEGIN TO BUILD DOWN
FROM CANADA ACRS THE NRN PLAINS WHILE AN AREA OF LOW PRES EMERGES
FROM THE ROCKIES AND DEVELOPS OVER THE SRN PLAINS. THE WMFNT
ASSOCD WITH THIS LOW WILL STRETCH ALL THE WAY EWD AND BEGIN TO
AFFECT THE REGION WITH SOME RAIN BY THE SECOND HALF OF WED.
SEVERAL IMPULSES WILL MOVE ACRS THE FRONT BRINGING RAIN THRU FRI.
THE MAIN LOW WILL MOVE NEWD INTO THE MIDWEST ON FRI AND INTO SERN
CANADA BY SAT. THE CDFNT ASSOCD WITH THIS LOW WILL CROSS THE
REGION DURG ERLY SAT. THE FRI NIGHT INTO SAT PD LOOKS TO BE THE
TIME OF HIGHEST POPS BASED ON CURRENT FRONTAL TIMING.
BEHIND THE FRONT, POPS WILL DECREASE DURG THE DAY SAT AND THE
REMAINDER OF THE EXTENDD PD LOOKS DRY.
TEMPS WILL GENLY BE NR OR SLIGHTLY ABV NRML THU THE PD WITH A
COUPLE OF DAYS TWD THE END OF THE WEEK HIGHLY DEPENDENT ON THE
AMOUNT OF SUNSHINE.
WITH ABUNDANT SUNSHINE AND LIGHT WIND ON TUE, TEMPS CUD END UP
HIGHER THAN CURRENTLY FCST.
&&
.AVIATION /08Z MONDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
THIS MORNING...MOSTLY MVFR TO VFR EARLY THIS MORNING. STILL SEEING
SOME LIGHT RAIN SHOWERS ACROSS THE I-95 CORRIDOR AND SOUTHWARD
PINWHEELING OUT OF THE NORTH-NORTHEAST...COULD BE SOME BRIEF MIXING
ACROSS ABE/RDG. NORTHERLY WINDS WILL BACK TOWARDS THE NORTHWEST
THROUGH THE MORNING HOURS AND REMAIN QUITE GUSTY...UPWARDS OF 25 TO
30 KNOTS AT MOST TERMINALS. SKIES WILL CLEAR OUT LATER THIS MORNING
FROM NORTHWEST TO SOUTHEAST AS EVERYONE BECOMES VFR.
THIS AFTERNOON - TONIGHT...VFR. CLEAR SKIES AND STIFF NORTHWEST WIND
WITH GUSTS 25 TO 30 KNOTS THROUGH THE EVENING HOURS BEFORE DROPPING
OFF. WINDS VEER TOWARDS THE NORTH LATE TONIGHT AND BECOME LIGHTER.
OUTLOOK...
TUE AND TUE NIGHT...VFR. HIGH CONFIDENCE TUE. SOME LWR CLOUDS
PSBL TUE NIGHT. LWR CONFIDENCE ABOUT TUE NIGHT.
WED...MVFR POSSIBLE AT TIMES AS COLD FRONT AND WARM FRONT BRING
LOWER CLOUDS AND RAIN CHANCES TO THE REGION. LOW TO MDT CONFIDENCE
ON DETAILS.
WED NIGHT THROUGH FRI...AN AREA OF LOW PRES WILL MOVE ACRS THE
MIDWEST AND FIRST ITS WARM FRONT AND THEN ITS CDFNT WILL APPROACH
THE REGION. THIS WOULD GIVE US PERIODS OF MVFR TO IFR
CONDITIONS, MOST LIKELY TIMES ARE THURSDAY NIGHT INTO FRIDAY.
FINAL CFP IS BEYOND THIS PD.
&&
.MARINE...
WE HAVE CANCELLED THE GALES ACROSS OUR WATERS AS THE GUSTS HAVE NOT
REALLY MATERIALIZED AND DO NOT APPEAR THAT THEY WILL, AT LEAST NOT A
SOLID ACROSS THE BOARD 34 KNOTS OR STRONGER. THE ONE AREA THAT WILL
SEE A LOCAL WIND ENHANCEMENT WILL BE IN THE LOWER BAY WITH THE
FUNNELING EFFECT. THERE IS NOT REALLY A LOT OF COLD AIR DRAINING
INTO THE REGION SO NOT EXPECTING THE STRONGER, CLOSE TO GALE GUSTS
TO LAST TOO MUCH LONGER. SOLID SMALL CRAFT GUSTS AND SEAS WILL
CONTINUE THROUGH THE REMAINDER OF THE DAY BEFORE WE LOOK TO LOSE THE
GUSTS LATER THIS EVENING AS THE PRESSURE GRADIENT RELAXES MORE. SEAS
WILL TAKE A BIT LONGER TO SUBSIDE SO WE HAVE EXTENDED THE SCA ACROSS
THE OCEAN WATERS THROUGH EARLY TUESDAY MORNING AND THROUGH LATER
THIS EVENING ACROSS THE BAY WHERE THE WINDS HAVE THE BIGGEST IMPACTS.
OUTLOOK...
TUE THROUGH THU NIGHT...SUB SCA CONDS EXPECTED WITH A RELATIVELY
WEAK PRESSURE PATTERN...THOUGH WIND GUSTS MAY APPROACH CRITERIA BY
FRI MRNG.
FRI...THERE IS AN INCREASING CHANCE FOR SCA CONDS THROUGH FRI AND
FRI NIGHT DUE TO A TIGHTENING PGRAD BETWEEN APPROACHING CDFNT AND
HIGH PRES OVER NEW ENG.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EDT TUESDAY FOR ANZ450>455.
SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR ANZ430-
431.
&&
SYNOPSIS...GIGI/NIERENBERG
NEAR TERM...HEAVENER
SHORT TERM...HEAVENER
LONG TERM...NIERENBERG
AVIATION...HEAVENER/NIERENBERG
MARINE...HEAVENER/NIERENBERGHazardous weather outlook, Mar 31, 4:05 AM EDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 405 AM EDT MON MAR 31 2014 NJZ001-007-PAZ054-055-060>062-101>103-105-010815- SUSSEX-WARREN-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-WESTERN CHESTER- EASTERN CHESTER-WESTERN MONTGOMERY-UPPER BUCKS- 405 AM EDT MON MAR 31 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-NJZ008>010-012-015-PAZ070-071-104-106-010815- NEW CASTLE-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-DELAWARE- PHILADELPHIA-EASTERN MONTGOMERY-LOWER BUCKS- 405 AM EDT MON MAR 31 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002>004-MDZ008-012-015-019-020-NJZ013-014-016>024-026-027-010815- KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL OCEAN-SOUTHEASTERN BURLINGTON- 405 AM EDT MON MAR 31 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-010815- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 405 AM EDT MON MAR 31 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 8:16 PM EDT | Coastal Flood Advisory | PHI | Monmouth, Ocean | 3 hr |
| Mar 30, 9:14 PM EDT | River Flood Warning | PHI | Burlington | 52 hr |
| Mar 31, 4:30 PM EDT | Areal Flood Warning | PHI | Cumberland, Salem | 34 hr |
Nearby
Areal Flood Warnings in New Jersey, 2014Every areal flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.